Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 13, 2004, 9:49 PM CDT for Phillips County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 9:49 PM CDT (02:49 UTC)
- Expired
- May 13, 2004, 11:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Phillips County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1751 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 140250 FFWMEM ARC107-140445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 949 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... PHILLIPS COUNTY IN EASTERN ARKANSAS * UNTIL 1145 PM CDT * AT 949 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN OVER WESTERN PORTIONS OF PHILLIPS COUNTY...WHERE UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE OVER THE NEXT 2 HOURS. * CITIES AFFECTED THROUGH 1145 PM CDT INCLUDE... WATKINS CORNER...MARVELL...LAKE VIEW .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3458 9064 3417 9100 3445 9097 3461 9096 $$ KRS
1 follow-up statement
000 WGUS74 KMEG 140433 FFSMEM ARC107-140500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1132 PM CDT THU MAY 13 2004 ...THE FLASH FLOOD WARNING FOR PHILLIPS COUNTY HAS BEEN CANCELLED... AT 1132 PM CDT WEATHER RADAR INDICATED THE HEAVY RAINFALL WAS ENDING ACROSS PHILLIPS COUNTY...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED. AT 1045 PM CDT...MARVELL POLICE DEPARTMENT REPORTED FLOODING ON HIGHWAY 49 2 MILES NORTHWEST OF MARVELL. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 13, 9:14 PM CDT, 35 minutes earlier.
Area forecast discussion, May 13, 9:14 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 914 PM CDT THU MAY 13 2004 .DISCUSSION... COLD FRONT STILL WELL WEST OF AREA...WITH NUMEROUS SHOWERS AND THUNDERSTORMS OVER ABOUT WESTERN HALF OF CWA. PRECIPITATION TOTALS FOR LAST 12 HOURS OF 2-3 INCHES ACROSS THIS AREA. PRECIPITABLE WATER AT LIT AT 00Z WAS 1.76 WITH LI OF -5 AND CAPE OF 2000. STILL PLENTY OF ENERGY FOR THUNDERSTORMS TONIGHT AND TOMORROW. PATH OF LEAST REGRET IS TO HOIST FLOOD WATCH UNTIL 6 PM FRIDAY FOR WESTERN HALF OF AREA. FORECAST UPDATE AND WATCH ALREADY OUT. MINOR CHANGES TO GRIDS OUTSIDE OF WATCH...MAINLY TO UPDATE TEMPERATURE AND WIND CURVES OVERNIGHT. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH THROUGH 6 PM FRIDAY. MS...FLOOD WATCH THROUGH 6 PM FRIDAY WEST OF A HERNANDO TO CHARLESTON LINE. MO...FLOOD WATCH THROUGH 6 PM FRIDAY. TN...FLOOD WATCH THROUGH 6 PM FRIDAY ALONG AND WEST OF UNION CITY TO MEMPHIS LINE. && WAGNER
Hazardous weather outlook, May 13, 4:30 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 430 AM CDT THU MAY 13 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 430 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THUNDERSTORM CHANCES WILL EXIST TODAY AND TONIGHT. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE NUMEROUS ON FRIDAY AND INTO FRIDAY NIGHT AHEAD OF AN ADVANCING COLD FRONT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.